Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 195, NWS Birmingham, AL

April 27, 20119 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 6:21 AM CDT for 9 counties in Alabama. It was in force for 39 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 6:21 AM CDT (11:21 UTC)
Expired
Apr 27, 2011, 7:00 AM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:22 AM CDTTSTM WND DMGFayetteville, ALTREES AND POWER LINES DOWN ON CEDAR CREEK ROAD.
Apr 27, 6:26 AM CDTTSTM WND DMGLincoln, ALSTRUCTUAL DAMAGE ON EMBRY BEND ROAD IN LINCOLN.
Apr 27, 6:26 AM CDTTSTM WND DMGWalnut Grove, ALTREES DOWN ON HOUSE.
Apr 27, 6:30 AM CDTTSTM WND DMGRagland, ALTREES DOWN AND ROOD DAMAGE TO NUMEROUS HOMES.
Apr 27, 6:31 AM CDTTSTM WND DMGTalladega, ALNUMEROUS TREES DOWN ACROSS CITY.
Apr 27, 6:33 AM CDTTSTM WND DMG1 Sse Talladega, ALTREES AND POWERLINES DOWN ON LANCASTER AVE.
Apr 27, 6:33 AM CDTTSTM WND DMGTalladega, ALTREES DOWN BLOCKING THE ROADWAY ON JACKSON TRACE NEAR BROADWAY.
Apr 27, 6:40 AM CDTTSTM WND DMGOhatchee, ALSEVERAL TREES DOWN ON HIGHWAY 77.
Apr 27, 6:44 AM CDTTSTM WND DMG7 Nnw Saks, ALPHONE LIN BLOCKING ALL FOUR LANES OF TRAFFIC ON HWY 431 BETWEEN HWY 144 AND WELLINGTON RD.
Apr 27, 6:44 AM CDTTSTM WND DMGGadsden, ALA FEW TREES DOWN IN ETOWAH COUNTY.
Apr 27, 6:45 AM CDTTSTM WND DMGGlencoe, AL*** 2 INJ *** TREE FELL ON MOBILE HOME CAUSING 2 MINOR INJURIES. NUMEROUS TREES DOWN COUNTY WIDE. TREES ON HOMES AND BUSINESS. ESTIMATED WINDS OF 60 MPH.
Apr 27, 6:46 AM CDTTSTM WND DMGOxford, ALA FEW TREES DOWN IN OXFORD.
Apr 27, 6:46 AM CDTTSTM WND GST 55Anniston, AL
Apr 27, 6:47 AM CDTTSTM WND DMG4 W Jacksonville, ALLARGE TREE BLOWN DOWN ON HWY 204 AND THROWN INTO YARD SEVERAL HOUSES DOWN THE ROAD
Apr 27, 6:50 AM CDTTSTM WND DMGHokes Bluff, ALNUMEROUS TREES DOWN AROUND THE AREA.
Apr 27, 7:00 AM CDTTSTM WND DMGAshland, ALNUMEROUS TREES AND POWERLINES DOWN IN AND AROUND ASHLAND. TREE ON HOUSE IN THE SHIREYS MILL COMMUNITY IN ASHLAND.
Apr 27, 7:05 AM CDTTSTM WND DMG3 Ne Hokes Bluff, ALSOME STRUCTURE DAMAGE REPORTED IN BALLPLAY. ONE PERSON TRAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 2:26 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS54 KBMX 271121
SVRBMX
ALC009-015-019-027-029-037-055-115-121-271200-
/O.NEW.KBMX.SV.W.0195.110427T1121Z-110427T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHWESTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHWESTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  ETOWAH COUNTY IN NORTHEAST ALABAMA...
  EASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 700 AM CDT

* AT 621 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM STRAWBERRY TO ALTOONA TO RIVERSIDE TO TALLADEGA SPRINGS...AND
  MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STEWARTVILLE...SYLACAUGA...RAINBOW CITY...MARKTON...GADSDEN...
  TALLADEGA...HOKES BLUFF AND SAKS.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 162 THROUGH 191...
INTERSTATE 59 EXIT NUMBERS 166 THROUGH 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3411 8630 3420 8618 3421 8585 3425 8583
      3387 8570 3315 8569 3311 8589 3311 8598
      3308 8600 3298 8651 3300 8652 3328 8640
      3330 8636 3334 8637 3362 8625 3400 8644
      3418 8657 3421 8656 3426 8652 3427 8645
TIME...MOT...LOC 1121Z 246DEG 57KT 3425 8639 3408 8624
          3367 8620 3317 8638

$$

75
2 follow-up statements
465 
WWUS54 KBMX 271143
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 AM CDT WED APR 27 2011

ALC009-037-271153-
/O.CAN.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
COOSA AL-BLOUNT AL-
643 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLOUNT AND
NORTHERN COOSA COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
COUNTIES.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8583 3387 8570 3315 8569 3311 8589
      3311 8598 3309 8599 3311 8601 3311 8609
      3314 8622 3353 8612 3376 8610 3409 8624
      3420 8618 3421 8585
TIME...MOT...LOC 1143Z 246DEG 57KT 3439 8600 3422 8585
          3381 8582 3331 8600

$$

ALC015-019-027-029-055-115-121-271200-
/O.CON.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
CLAY AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-
CHEROKEE AL-
643 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHEROKEE...ETOWAH...NORTHEASTERN ST. CLAIR...CALHOUN...SOUTHWESTERN
CLEBURNE...EASTERN TALLADEGA AND CLAY COUNTIES UNTIL 700 AM CDT...

AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF ALBERTVILLE TO TABOR ROAD TO
WEAVER TO 7 MILES NORTHEAST OF WOODSTOCK...MOVING NORTHEAST AT 65
MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...ANNISTON...FORT MCCLELLAN...OXFORD...ASHLAND...
  LINEVILLE...SLACKLAND...CHEROKEE ROCK VILLAGE...BLUE MOUNTAIN AND
  WEAVER.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 173 THROUGH 191...
INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8583 3387 8570 3315 8569 3311 8589
      3311 8598 3309 8599 3311 8601 3311 8609
      3314 8622 3353 8612 3376 8610 3409 8624
      3420 8618 3421 8585
TIME...MOT...LOC 1143Z 246DEG 57KT 3439 8600 3422 8585
          3381 8582 3331 8600

$$
938 
WWUS54 KBMX 271153
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 AM CDT WED APR 27 2011

ALC115-271203-
/O.CAN.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
ST. CLAIR AL-
653 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
COUNTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8583 3387 8570 3315 8569 3311 8598
      3309 8599 3311 8601 3311 8609 3314 8617
      3346 8598 3371 8588 3420 8606 3421 8585
TIME...MOT...LOC 1153Z 246DEG 57KT 3445 8582 3428 8567
          3387 8565 3337 8583

$$

ALC015-019-027-029-055-121-271200-
/O.CON.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
CLAY AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ETOWAH AL-CHEROKEE AL-
653 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHEROKEE...EASTERN ETOWAH...CENTRAL CALHOUN...SOUTHWESTERN
CLEBURNE...EAST CENTRAL TALLADEGA AND CLAY COUNTIES UNTIL 700 AM
CDT...

AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF RAINSVILLE TO SAND ROCK TO
JACKSONVILLE TO 6 MILES NORTHWEST OF ASHLAND...MOVING NORTHEAST AT 65
MPH.

LOCATIONS IMPACTED INCLUDE...
  BARFIELD.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 179 THROUGH 191...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3425 8583 3387 8570 3315 8569 3311 8598
      3309 8599 3311 8601 3311 8609 3314 8617
      3346 8598 3371 8588 3420 8606 3421 8585
TIME...MOT...LOC 1153Z 246DEG 57KT 3445 8582 3428 8567
          3387 8565 3337 8583

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:31 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 27, 3:31 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 AM CDT WED APR 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY TODAY...

.DISCUSSION...

THE FIRST WAVE OF STORMS IS QUICKLY APPROACHING WEST CENTRAL
ALABAMA THIS MORNING...PROMPTING WHAT WILL LIKELY BE THE FIRST IN
MULTIPLE WATCHES TODAY. LINE OF STORMS IS MOVING INTO AN UNSTABLE
AIRMASS WITH CAPES BETWEEN 500-1000J/KG...AND VERY LITTLE CIN. LOW
LEVEL HELICITY VALUES ALSO INCREASING AHEAD OF THE LINE. STORMS
SHOULD MAINTAIN SEVERITY...WITH ROTATING EMBEDDED SUPERCELLS...AS IT
MOVES INTO CENTRAL ALABAMA...TAKING A MORE NORTHEASTERLY TURN LATER
THIS MORNING.

BIG QUESTION IS...HOW DOES THIS ACTIVITY IMPACT THE POTENTIAL FOR
WIDESPREAD SEVERE WEATHER AND TORNADOES THIS AFTERNOON? UNTIL WE SEE
HOW THE CURRENT CONVECTION PROGRESSES ACROSS THE AREA AND WHAT
SORT OF AIRMASS IT LEAVES BEHIND...ITS A FORECAST WAITING GAME.

WITH THAT SAID...EXPECT THIS CURRENT ACTIVITY TO MAINLY AFFECT THE
NORTHWESTERN THIRD OF THE FORECAST AREA DURING THE EARLY MORNING
HOURS. THESE STORMS...ASSOCIATED COLD POOL...AND CLOUD COVER WILL
ESSENTIALLY KEEP MUCH OF CENTRAL ALABAMA STABLE THROUGH THE MORNING.
CLOUDS WILL BEGIN TO BREAK UP...SURFACE TEMPS WARM AND DEWPOINTS
INCREASE TO AROUND 70 ACROSS A LARGE PORTION OF THE AREA BY MID
MORNING. CURRENT FORECAST SOUNDINGS BREAK THE PRESENT CAP BY 18Z.
WITH INCREASING SHEAR VALUES AND APPROACH OF MID AND UPPER LEVEL JET
MAXES...EXPECT SUPERCELL DEVELOPMENT BY EARLY AFTERNOON...ESPECIALLY
SOUTH OF LOCATIONS WHICH RECEIVE RAIN THIS MORNING. ONCE STORMS
BEGIN TO FIRE...ACTIVITY WILL CONTINUE THROUGH THE DAY AHEAD OF THE
APPROACHING COLD FRONT...WHICH IS EXPECTED TO PUSH INTO THE
NORTHWEST AROUND 00Z AND EXIT THE SOUTHEAST AROUND 07-08Z. EVERYONE
SHOULD REMAIN ALERT TODAY TO THE CHANGING WEATHER CONDITIONS.

QUIETER AND COOLER CONDITIONS ARE EXPECTED THROUGH THE END OF THE
WEEK. CURRENTLY...THE NEXT CHANCE OF RAIN COMES MONDAY.

14

&&

.AVIATION...06Z TAF DISCUSSION.

THE EASIEST PART OF THIS FORECAST WILL BE THE WINDS. LOOK FOR THE
WINDS TO BEGIN A STEADY RISE OVERNIGHT WITH JUST PLAIN BREEZY
CONDITIONS BY LATE MORNING AND INTO THE AFTERNOON. WINDS MAY GUST TO
35 KTS AT TIMES IN THE AFTERNOON...AND THIS IS AHEAD OF ANY
CONVECTION.

FOR THE REST OF THE FORECAST...LOW LEVEL MOISTURE IS ALREADY
INCREASING RAPIDLY AND LOW STRATUS CLOUDS HAVE ALREADY MOVED INTO
TOI. THIS WILL MOVE NORTHWARD AND IMPACT ALL SITES BY 8Z. LOOK FOR
EITHER PREVAILING OR TEMPO IFR CEILINGS THROUGH 15Z. THE WINDS
SHOULD PREVENT MOST PLACES FROM EXPERIENCING ANY VIS BR PROBLEMS.
CEILINGS WILL IMPROVE AFTER 15Z AND MAY SEE A PRETTY LARGE WINDOW OF
VFR CONDITIONS HERE DURING THE AFTERNOON. ONLY TO DECREASE ONCE THE
WEATHER MOVES.

SPEAKING OF WEATHER...SHOWERS AND THUNDERSTORMS WILL BE WEST OF THE
AREA THROUGH THE MORNING HOURS. EXPECT MOST OF THE ACTIVITY TO
REMAIN NORTH AND WEST OF TCL TO BHM SO DID NOT INCLUDE FOR NOW. FOR
THE REST OF THE PERIOD A LARGE THUNDERSTORM COMPLEX AND THE
ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS EXPECTED AS EARLY AS
15Z WEST. MENTIONED CB AT THIS TIME...BUT A POTENTIAL SEVERE WEATHER
OUTBREAK IS POSSIBLE INCLUDING STRONG LONG-LIVED TORNADOES AFTER
18Z.  DID TRY TO TIME THE SQUALL LINE AT THE TAIL END OF THE
PERIOD...BUT EVEN THAT WILL LIKELY CHANGE WITH THE NEXT UPDATES.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  50  69  47  76 /  90  60  10   0   0
ANNISTON    86  53  73  50  77 /  70  80  10   0   0
BIRMINGHAM  83  50  75  52  79 /  90  60  10   0   0
TUSCALOOSA  85  49  76  51  80 /  80  50  10   0   0
CALERA      82  53  74  51  80 /  70  60  10   0   0
AUBURN      84  54  73  53  78 /  50  80  10   0   0
MONTGOMERY  88  56  79  52  81 /  60  70  10   0   0
TROY        85  58  76  51  81 /  50  70  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING
COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON.

&&
Hazardous weather outlook, Apr 27, 3:19 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 AM CDT WED APR 27 2011

ALZ011>015-017>050-280830-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
319 AM CDT WED APR 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL
ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND
VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT THROUGH NOON
WILL BE AREAS WEST OF 65 AND NORTH OF INTERSTATE 20. THE THREAT
WILL THEN EXTEND ACROSS ALL OF CENTRAL ALABAMA DURING THE
AFTERNOON AND CONTINUE AT LEAST THROUGH MIDNIGHT.

NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE
PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE
EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT
WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR
THE LATEST FORECAST FOR UPDATED INFORMATION.

LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT.
A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME.
ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS
MAY PRODUCE SOME LOCALIZED FLASH FLOODING.

EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO
EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS
UP TO 35 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Apr 27, 5:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/27/2011  M71 MPH          TUSCALOOSA         AL   OFFICIAL NWS OBS

&&

HB
Special weather statement, Apr 27, 6:02 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CDT WED APR 27 2011

ALZ035-040>042-271145-
AUTAUGA AL-CHILTON AL-DALLAS AL-LOWNDES AL-
602 AM CDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON...AUTAUGA...
DALLAS AND NORTHERN LOWNDES COUNTIES UNTIL 645 AM CDT...

AT 603 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF VALLEY
GRANDE TO ALBERTA...AND MOVING EAST AT 80 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SELMA...
  SELMONT-WEST SELMONT...
  JEMISON...
  CLANTON...
  DALLAS COUNTY HORSE ARENA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3220 8736 3227 8743 3249 8717 3249 8711
      3257 8708 3261 8703 3270 8680 3308 8675
      3308 8662 3307 8662 3303 8656 3303 8652
      3294 8652 3288 8648 3276 8647 3229 8650
      3219 8729
TIME...MOT...LOC 1103Z 270DEG 68KT 3254 8697 3223 8734

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:37 AM CDTTornado WarningBMXLamar, Pickens38 min
Apr 27, 3:45 AM CDTSevere Thunderstorm WarningBMXLamar, Marion45 min
Apr 27, 3:59 AM CDTSevere Thunderstorm WarningBMXGreene, Lamar, Pickens, Sumter46 min
Apr 27, 4:13 AM CDTTornado WarningBMXPickens32 min
Apr 27, 4:14 AM CDTTornado WarningBMXGreene, Pickens, Sumter31 min
Apr 27, 4:19 AM CDTSevere Thunderstorm WarningBMXLamar, Marion41 min
Apr 27, 4:26 AM CDTTornado WarningBMXMarion34 min
Apr 27, 4:28 AM CDTSevere Thunderstorm WarningBMXGreene, Marengo, Sumter47 min
Apr 27, 4:33 AM CDTTornado WarningBMXFayette, Pickens, Tuscaloosa27 min
Apr 27, 4:40 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Lamar, Pickens, Tuscaloosa50 min
Apr 27, 4:44 AM CDTTornado WarningBMXPickens, Tuscaloosa31 min
Apr 27, 5:07 AM CDTTornado WarningBMXFayette, Walker38 min
Apr 27, 5:11 AM CDTSevere Thunderstorm WarningBMXBibb, Blount, Fayette, Hale, Jefferson, Shelby and 2 more49 min
Apr 27, 5:14 AM CDTTornado WarningBMXJefferson, Tuscaloosa, Walker31 min
Apr 27, 5:29 AM CDTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa31 min
Apr 27, 5:44 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Dallas, Perry, Shelby46 min
Apr 27, 5:52 AM CDTSevere Thunderstorm WarningBMXBlount, Chilton, Etowah, Jefferson, St. Clair, Shelby and 1 more53 min
Apr 27, 6:02 AM CDTSpecial Weather StatementBMXAutauga, Chilton, Dallas43 min
Apr 27, 6:49 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 1 more56 min
Apr 27, 8:05 AM CDTSevere Thunderstorm WarningBMXLamar, Marion25 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningBMXMarion25 min
Apr 27, 10:04 AM CDTSevere Thunderstorm WarningBMXLamar, Marion41 min
Apr 27, 10:42 AM CDTSpecial Weather StatementBMXLamar, Marion, Winston48 min
Apr 27, 10:51 AM CDTAreal Flood AdvisoryBMXMarion54 min
Apr 27, 12:08 PM CDTAreal Flood AdvisoryBMXMarion, Winston112 min
Apr 27, 2:09 PM CDTTornado WarningBMXWalker, Winston31 min
Apr 27, 2:17 PM CDTAreal Flood AdvisoryBMXMarion, Winston118 min
Apr 27, 2:51 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter19 hr
Apr 27, 2:51 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 hr
Apr 27, 2:59 PM CDTTornado WarningBMXLamar, Marion46 min
Apr 27, 3:15 PM CDTTornado Warning EmergencyBMXPickens, Tuscaloosa60 min
Apr 27, 3:21 PM CDTTornado WarningBMXLamar, Marion54 min
Apr 27, 3:38 PM CDTTornado Warning EmergencyBMXGreene, Hale, Pickens, Sumter, Tuscaloosa67 min
Apr 27, 3:56 PM CDTTornado WarningBMXMarion34 min
Apr 27, 3:57 PM CDTFlash Flood WarningBMXMarion, Winston3 hr
Apr 27, 4:00 PM CDTTornado Warning EmergencyBMXFayette, Pickens, Tuscaloosa, Walker60 min
Apr 27, 4:31 PM CDTTornado WarningBMXPickens, Tuscaloosa20 min
Apr 27, 4:44 PM CDTTornado WarningBMXFayette, Lamar, Marion61 min
Apr 27, 4:47 PM CDTTornado Warning EmergencyBMXGreene, Pickens, Tuscaloosa58 min
Apr 27, 4:50 PM CDTTornado WarningBMXGreene, Hale, Sumter55 min
Apr 27, 4:55 PM CDTTornado Warning EmergencyBMXBlount, Jefferson, Walker65 min
Apr 27, 5:22 PM CDTTornado WarningBMXFayette, Lamar68 min
Apr 27, 5:28 PM CDTTornado WarningBMXMarion, Winston30 min
Apr 27, 5:31 PM CDTTornado Warning EmergencyBMXJefferson, Shelby, Tuscaloosa59 min
Apr 27, 5:38 PM CDTTornado Warning EmergencyBMXBibb, Greene, Hale, Perry, Tuscaloosa67 min
Apr 27, 5:39 PM CDTTornado WarningBMXBlount21 min
Apr 27, 6:06 PM CDTTornado WarningBMXGreene, Marengo, Sumter16 min
Apr 27, 6:14 PM CDTTornado WarningBMXFayette, Marion, Walker, Winston61 min
Apr 27, 6:17 PM CDTAreal Flood AdvisoryBMXJefferson118 min
Apr 27, 6:18 PM CDTTornado WarningBMXBlount, Jefferson, St. Clair57 min
Apr 27, 6:20 PM CDTTornado WarningBMXBibb, Chilton, Greene, Hale, Perry55 min
Apr 27, 6:33 PM CDTAreal Flood WarningBMXMarion, Winston3 hr
Apr 27, 6:35 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston40 min
Apr 27, 6:39 PM CDTFlash Flood WarningBMXBlount, Jefferson, St. Clair3 hr
Apr 27, 6:39 PM CDTTornado Warning EmergencyBMXBibb, Chilton, Shelby, Talladega66 min
Apr 27, 6:49 PM CDTTornado Warning EmergencyBMXBlount, Calhoun, Etowah, St. Clair56 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.